Alert archive / Arkansas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 102, NWS Tulsa, OK

April 11, 2005Carroll County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 11, 2005, 7:30 PM CDT for Carroll County, Arkansas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 11, 2005, 7:30 PM CDT (00:30 UTC)
Expired
Apr 11, 2005, 8:30 PM CDT
In force
60 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Carroll County, AR

The radar

The Springfield radar (KSGF), 95 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 0.5 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2005-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 397 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2005-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
397 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
728 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 120030
SVRTSA
ARC015-120130-
/O.NEW.KTSA.SV.W.0102.050412T0030Z-050412T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
730 PM CDT MON APR 11 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CARROLL COUNTY IN NORTHWEST ARKANSAS

* UNTIL 830 PM CDT

* AT 727 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL
  AND WINDS TO 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 5 MILES NORTHEAST OF GRANDVIEW TO 8 MILES SOUTHWEST
  OF BERRYVILLE...MOVING NORTHEAST AT 15 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BERRYVILLE...
  URBANETTE...RULE...OAK GROVE...GREEN FOREST AND CARROLLTON.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3649 9361 3629 9367 3616 9333 3650 9329

$$
3 follow-up statements
000 
WWUS54 KTSA 120040
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
740 PM CDT MON APR 11 2005

ARC015-120130-
/O.CON.KTSA.SV.W.0102.000000T0000Z-050412T0130Z/
CARROLL AR-
740 PM CDT MON APR 11 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 830 PM CDT FOR
CARROLL COUNTY...

AT 737 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL AND
WINDS TO 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 5 MILES NORTHWEST OF OAK GROVE TO 6 MILES SOUTHWEST OF
BERRYVILLE...MOVING NORTHEAST AT 15 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CABANAL...
BERRYVILLE...CONNOR...URBANETTE...RULE...GREEN FOREST...CARROLLTON...
COIN...DENVER AND OAK GROVE.

LAT...LON 3649 9361 3629 9367 3616 9333 3650 9329

$$
000 
WWUS54 KTSA 120101
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
800 PM CDT MON APR 11 2005

ARC015-120130-
/O.CON.KTSA.SV.W.0102.000000T0000Z-050412T0130Z/
CARROLL AR-
800 PM CDT MON APR 11 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 830 PM CDT FOR
CARROLL COUNTY...

AT 757 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS STORM
WAS LOCATED 4 MILES WEST OF CABANAL...MOVING NORTHEAST AT 35 MPH.

THE LINE OF STORMS HAS WEAKENED...WITH ONE REMAINING STORM NEAR 
SEVERE LEVELS.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BERRYVILLE...
RULE...GREEN FOREST...URBANETTE...OAK GROVE AND DENVER.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3649 9348 3629 9367 3619 9355 3637 9330
      3650 9329

$$
000 
WWUS54 KTSA 120129
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
829 PM CDT MON APR 11 2005

ARC015-120139-
/O.EXP.KTSA.SV.W.0102.000000T0000Z-050412T0130Z/
CARROLL AR-
829 PM CDT MON APR 11 2005

...THE SEVERE THUNDERSTORM WARNING FOR CARROLL COUNTY EXPIRES AT 830
PM CDT...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

GUSTY WINDS...SMALL HAIL AND VERY HEAVY RAIN WILL STILL BE POSSIBLE 
WITH THIS STORM AS IT MOVES OVER NORTHEASTERN CARROLL COUNTY.

LAT...LON 3649 9348 3629 9367 3619 9355 3637 9330
      3650 9329

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 7:25 PM CDT, 5 minutes earlier.

Area forecast discussion, Apr 11, 7:25 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
725 PM CDT MON APR 11 2005

.MESOSCALE DISCUSSION...
THUNDERSTORMS HAVE REDEVELOPED ON THE NOSE OF GUSTY SOUTHWEST WINDS
SPREADING INTO NORTHWEST ARKANSAS.  THIS BOUNDARY IS MOVING EAST AT
18 KNOTS AND SHOULD CLEAR OUR ARKANSAS COUNTIES BY AROUND 830PM.

A FEW STRONG STORMS WILL PERSIST AHEAD OF THIS FEATURE.  SURFACE
BASED INSTABILITY IS BECOMING NON-EXISTENT...SO THE STORMS ARE
LIKELY ELEVATED OR NOT COMPLETELY ROOTED IN THE SURFACE LAYER.
DEEP-LAYER SHEAR IS RELAXING SO SUPERCELL STORM STRUCTURE IS NOT
ANTICIPATED IN THE NORTHERN CELLS.  SLIGHTLY STRONGER DEEP-LAYER
SHEAR AND SR-HELICITY IN THE RIVER VALLEY WILL SUPPORT A SUPERCELL
STRUCTURE FOR SUSTAINED CELLS DEVELOPING IN FRANKLIN COUNTY.
Hazardous weather outlook, Apr 11, 12:40 PM CDT, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1240 PM CDT MON APR 11 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-121000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1240 PM CDT MON APR 11 2005

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...LIMITED.
        AREA....NORTHWEST ARKANSAS.
        ONSET...LATE AFTERNOON AND EVENING.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...LATE AFTERNOON AND EVENING.

	AREA AT GREATEST RISK...NORTHWEST ARKANSAS.

FIRE WEATHER DANGER.
	RISK...ELEVATED...SPREADINDEX=46.
	AREA...EASTERN OKLAHOMA.
	ONSET...AFTERNOON.

DISCUSSION...
A COLD FRONT/DRYLINE IS CURRENTLY DRAPED NORTH TO SOUTH ACROSS THE
EASTERN PORTION OF THE FORECAST AREA. MOIST AND UNSTABLE AIR IS
RESIDING TO THE EAST OF THIS LINE IN EXTREME EASTERN OKLAHOMA AND
WESTERN ARKANSAS.

THINNING CLOUDS DURING THE AFTERNOON OVER AT LEAST SE
OKLAHOMA WILL ADD SOME SURFACE HEATING TO AN ALREADY UNSTABLE AIR
MASS. THIS COULD ALLOW A FEW STORMS TO DEVELOP AND MOVE
NORTHEASTWARD. WITH GOOD SHEAR AND INSTABILITY IN THIS REGION...
WOULD EXPECT ANY STORMS THAT DEVELOP TO REACH SEVERE LIMITS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...NO HAZARDS

EXTENDED DISCUSSION...
THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ON TUESDAY
AS THE AREA REMAINS UNDER THE INFLUENCE OF THE UPPER LEVEL LOW AS
IT MOVES OUT OF NORTHEAST OKLAHOMA AND INTO MISSOURI.

THERE WILL BE ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS FRIDAY NIGHT
INTO SATURDAY AS ANOTHER FRONTAL BOUNDARY APPROACHES THE AREA.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, Apr 11, 5:11 PM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
511 PM CDT MON APR 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0502 PM     HAIL             3 S OZARK               35.44N 93.83W
04/11/2005  0.75 INCH        FRANKLIN           AR   PUBLIC

&&

JDS
Local storm report, Apr 11, 5:48 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
548 PM CDT MON APR 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0543 PM     HAIL             1 NE BEAVER             36.48N 93.75W
04/11/2005  1.00 INCH        CARROLL            AR   PUBLIC

            HAIL COVERING THE GROUND AT HOLIDAY ISLAND...RELAYED FROM
            KY3 TV.

&&

SFP
Special weather statement, Apr 11, 5:49 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
549 PM CDT MON APR 11 2005

ARZ011-112315-
MADISON AR-
549 PM CDT MON APR 11 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 615 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHWEST ARKANSAS
     MADISON

AT 549 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
DUTTON...MOVING NORTH AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...HARMONY...WEATHERS...HUNTSVILLE...ST PAUL...
PETTIGREW...AURORA...KINGSTON...FORUM...BRASHEARS...DUTTON...
BOSTON...WITTER...MARBLE AND ALABAM.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Local storm report, Apr 11, 6:04 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
604 PM CDT MON APR 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             GREEN FOREST            36.34N 93.44W
04/11/2005  0.75 INCH        CARROLL            AR   CO-OP OBSERVER

&&

JDS
Special weather statement, Apr 11, 7:17 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
717 PM CDT MON APR 11 2005

ARZ002-011-120115-
CARROLL AR-MADISON AR-
717 PM CDT MON APR 11 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 815 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHWEST ARKANSAS
     CARROLL AND MADISON

AT 717 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 5 MILES NORTH OF GRANDVIEW TO 11 MILES SOUTHWEST
OF HARMONY...MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...OAK GROVE...BERRYVILLE...
GREEN FOREST...RUDD...URBANETTE...GRANDVIEW...ALABAM AND ROCKHOUSE.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH.
Special weather statement, Apr 11, 7:24 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
724 PM CDT MON APR 11 2005

ARZ020-120100-
FRANKLIN AR-
724 PM CDT MON APR 11 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 800 PM CDT
FOR THE FOLLOWING COUNTY:

IN WEST CENTRAL ARKANSAS
     FRANKLIN

AT 724 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
WIEDERKEHR VILLAGE...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...ALIX...DENNING...ALTUS AND
WIEDERKEHR VILLAGE.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.

Nearby

Severe Thunderstorm Warnings in Arkansas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.